MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted; therefore, not explanted.(b)(6).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
After the second step, the cartridge of the preloaded device didn¿t seem right.The user saw an extra piece of plastic at the end of the cartridge.It was reported that this could cause a tear in the capsular bag.Therefore, the surgeon decided not to implant the intraocular lens (iol) and took another one.There was no patient injury or enlargement of the wound.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 5/2/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.The plunger was observed in advanced position and the cartridge was correctly engaged into lower body of the pcb00 device.No assembly error and/or defect related to manufacturing process were observed.Visual inspection at 10x microscope magnification was performed dent/distortion was observed at the cartridge tip.The lens was observed stuck at the cartridge tube.However, the extra piece of plastic reported was not observed.Therefore, the reported issue was not verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6487720
Report Number2648035-2017-00666
Device Sequence Number1289975
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)190419
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1